MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW CLOSED HEAD 7.5 X 80MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW CLOSED HEAD 7.5 X 80MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482377580
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/12/2016
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that on (b)(6) 2013, the patient underwent the surgery.On (b)(6) 2016, the surgeon confirmed x-ray and found that the screw head was broken off.Therefore, the surgeon is planning a revision surgery on (b)(6) 2016.It's being fixed in (b)(6) 2015 from a upper thoracic vertebra to the mid lumber vertebra, but the implants isn't connected with fixing in 2013.
 
Additional Manufacturer Narrative
Method: visual inspection; functional inspection; device history review; complaint history review; risk assessment; results: deformation of the screw head and retaining clip was observed on the returned device.This deformation was likely due to repeated stresses placed on the screw.The ifu states that these implants cannot be expected to indefinitely withstand the activity level and normal load of healthy bones.These implants are meant to provide fixation and some temporary support during fusion of the vertebrae.It was stated that the implants were implanted in 2013, and that the patient did not fuse, meaning the construct was tasked with bearing the load of the spine for this prolonged amount of time.Conclusion: the most likely cause of the customer reported event is non-union of the patient.
 
Event or Problem Description

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW CLOSED HEAD 7.5 X 80MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5486422
Report Number3005525032-2016-00023
Device Sequence Number405176
Product Code MNH
UDI-Device Identifier07613327003093
UDI-Public07613327003093
Combination Product (Y/N)N
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482377580
Device Lot NumberB30094
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/12/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/08/2016
Supplement Report FDA Received Date07/06/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;